Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Tingling, swelling, outbreaks on taking Tamoxifen. Other options?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3039 Questions
I never got an answer to my question due to a computer problem, and XXXXXXX t want to be charged for it. My question was about Tamoxifen. It made me have electrical type tingling and swelling plus skin outbreaks. I quit taking it without my cancer Dr's approval. With the breast removable I am cancer free. What other options do I have?
Posted Sun, 19 May 2013 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

Tamoxifen is one the most widely used drug today in the management of breast cancer, either that which has already spread (metastatic) or local. However, it has common side effects. Most are not usually that severe, but can render one a bit uncomfortable.

Despite these side effects, it’s advisable for you to inform your doctor, for other treatment options to be explored. At times, there exist methods or medications to aid reduce its side effects. Also, ensuring that the events you experience are entirely due to the drug is also very important. Other causes could cause similar manifestations and could be mistaken to be associated to Tamoxifen.

The tingling and swelling and skin outbreaks in my opinion are rarely or almost never experienced with Tamoxifen. I suggest you book an appointment with your oncologist for a complete clinical review and management.

Thanks and hope this helps as I wish you the best of health. It’s of utmost importance to exclude other causes before thinking of Tamoxifen.

Best regards,
Dr Luchuo, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor